viramune/epicom vs sustiva/truvada?
Jun 15, 2005
i am treatment naive and am scared of taking meds....my t cells are 245 @ 17% and my viral load is 13704...they have been this way since i found out a year and a half ago...which medication combo is better? less side effects? epicom viramune or sustiva truvada? also... floaters in the eyes...can/are ythey related to hiv? thanks you for your help...the advice from this site has helped me before...this is the first time i have asked a question...be well
Response from Dr. Pierone
Hello and thanks for posting. Your T cells (CD4 cells) are in the 200 to 350 range at which treatment is often recommended. There really is no one best combination starting regimen and therapy should be individualized. However, Truvada and Sustiva are more often selected as initial therapy. This probably has to do with concerns about potential side effects hypersensitivity from Epzicom (the abacavir component) and worries about liver toxicity from Viramune. Since your numbers have been stable and the viral load is relatively low it is not crucial to start therapy straight off, but certainly a decline in CD4 cells below 200 would be a strong reason to get started.
When the CD4 count is greater than 200, floaters in the eyes are not typically related to an HIV-related complication. Regardless, you should see an ophthalmologist for evaluation of the floaters. Best of luck to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool Sign Of HIV Infection
- Risks Of Contracting HIV From Blowjob From A Prostitute
- Diarrhea After Swallowing Sperm Sign Of HIV AIDS
- Itchy Testicles After Touching Skin Sign Of HIV AIDS
- Sinus Infection After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Sore On Mouth After Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.